Oklahoma, 2013Hail and Damaging Winds in Oklahoma, July 22, 2013
July 22, 2013 · NWS OUN · 4 events in 2 counties and zones
Supercells and multicells developed across southern Kansas during the afternoon in an environment of high instability and moderate shear. One supercell crossed into Oklahoma in Grant Co.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Supercells and multicells developed across southern Kansas during the afternoon in an environment of high instability and moderate shear. One supercell crossed into Oklahoma in Grant Co. and produced severe hail. Later, a weakening storm complex moved into northwest Oklahoma from the north and produced severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 22, 5:17 PM CST, 13 minutes earlier.
Area forecast discussion, Jul 22, 5:17 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT MON JUL 22 2013
.AVIATION...00Z TAF ISSUANCE...
MOST LOCATIONS WILL REMAIN DRY OVERNIGHT...WITH VFR CONDITIONS AND
10 TO 15 KT SOUTH/SOUTHWEST WINDS THROUGH THE EVENING AND
OVERNIGHT. ONLY CONCERN IN THE SHORT TERM WILL BE SCATTERED
THUNDERSTORM ACTIVITY ACROSS SOUTHERN KANSAS. VCTS TO -TSRA WILL
LIKELY IMPACT KPNC BETWEEN 00 AND 03Z. WILL CONTINUE WITH VCTS AND
A TEMPO FOR -TSRA THROUGH 03Z. FOR KGAG AND KWWR...ISOLATED STORMS
IN SOUTHWESTERN KANSAS WILL LIKELY LINGER OVER ACROSS KANSAS
THROUGH SUNSET...THOUGH THEY MAY LINGER INTO NORTHWESTERN
OKLAHOMA. AT THE MOMENT...WILL LEAVE MENTION OF THUNDER OUT OF THE
KWWR AND KGAG TAFS AS CONFIDENCE REMAINS LOW. OVERALL...MUCH OF
THIS ACTIVITY SHOULD SUBSIDE THROUGH SUNSET/MID TO LATE EVENING
HOURS.
JTK
&&
.PREV DISCUSSION... /ISSUED 302 PM CDT MON JUL 22 2013/
DISCUSSION...
A RATHER HOT DAY IS UNDERWAY ONCE AGAIN AS SOUTHWESTERLY LOW
LEVEL FLOW AND MID LEVEL RIDING PREVAIL OVER OKLAHOMA AND NORTH
TEXAS. ONE EXCEPTION TO THIS IS FAR NORTH CENTRAL OKLAHOMA...WHERE
A REMNANT OUTFLOW BOUNDARY HAS KEPT THINGS A BIT COOLER RELATIVE
TO SURROUNDING AREAS. THIS MAY SERVE AS A FOCUS FOR VERY ISOLATED
STORM DEVELOPMENT NEXT FEW HOURS. A FEW SHOWERS AND STORMS HAVE
ALSO BEEN NOTED ALONG AND SOUTH OF THE RED RIVER. THESE WILL
PROBABLY PERSIST INTO LATE AFTERNOON BEFORE DIMINISHING THIS
EVENING.
HEAT WILL REMAIN THE MAIN HEADLINE THROUGH TOMORROW. HIGHS WILL
ONCE AGAIN SOAR INTO THE UPPER 90S AND LOW 100S OVER MOST OF THE
AREA. THIS COMBINED WITH FAIRLY HIGH MOISTURE CONTENT WILL YIELD
HEAT INDICES IN THE 103 TO 108 DEGREE RANGE...AND EXPOSURE TO THIS
DANGEROUS HEAT SHOULD BE LIMITED IF AT ALL POSSIBLE.
BY WEDNESDAY...MODELS NOW INDICATE A WEAK FRONT MAY MOVE THROUGH
MUCH OF CENTRAL OKLAHOMA. THIS SHOULD BRING TEMPERATURES BACK TO
NEAR NORMAL...GENERALLY IN THE MID 90S...THOUGH HIGHS WILL STILL
BE IN THE UPPER 90S AND LOW 100S SOUTH AND WEST...OUT AHEAD OF THE
FRONT.
FROM THURSDAY INTO THE COMING WEEKEND...THE PRESENCE OF THE
FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL SHORTWAVES WILL FAVOR
RAIN CHANCES EACH DAY. WITH MODEL CONSISTENCY
IMPROVING...ESPECIALLY WRT THE EC...HAVE GONE AHEAD AND BUMPED
POPS UP A BIT FROM THURS NIGHT THROUGH SATURDAY. THIS WET AND
CLOUDY PATTERN WILL ALSO FAVOR BELOW AVG TEMPS...AND EXPECT AT
LEAST A COUPLE OF DAYS WITH HIGHS IN THE UPPER 80S AND LOW 90S.
THEREAFTER...IT APPEARS RIDGING WILL ATTEMPT TO REESTABLISH
ITSELF...WITH TYPICAL MID SUMMER CONDITIONS FOR OKLAHOMA AND NORTH
TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 97 75 95 / 0 0 10 20
HOBART OK 76 101 76 100 / 0 0 0 10
WICHITA FALLS TX 77 101 77 101 / 10 10 0 10
GAGE OK 73 102 72 96 / 0 10 10 10
PONCA CITY OK 77 99 74 91 / 20 10 30 20
DURANT OK 77 99 76 99 / 20 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26/04/04
Hazardous weather outlook, Jul 22, 2:06 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT MON JUL 22 2013
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
306 PM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE STORMS ARE POSSIBLE OVER PARTS OF NORTHERN OKLAHOMA
THROUGH 8 PM THIS EVENING. DAMAGING WIND GUSTS UP TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS.
A FEW THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING ACROSS
FAR SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS AS WELL.
THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.
DISCUSSION...
A FEW THUNDERSTORMS MAY FORM NEAR AN OUTFLOW BOUNDARY IN FAR
NORTHERN OKLAHOMA AS WELL AS NEAR THE RED RIVER THROUGH 8 PM
WHERE CAPPING IS WEAKEST. STORMS ARE EXPECTED TO DIMINISH
TOWARDS SUNSET WITH THE LOSS OF DAYTIME HEATING.
WIDESPREAD SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID CONDITIONS WILL DEVELOP THIS AFTERNOON. PLEASE
TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STORM CHANCES WILL CONTINUE TUESDAY THROUGH THE WEEKEND
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FEW
STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS AND HEAVY
RAINFALL WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL TUESDAY THROUGH THE WEEKEND MAY
CAUSE FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.
EM/MBSIn the hours before
Special weather statement, Jul 22, 4:58 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT MON JUL 22 2013
OKZ007-008-222330-
GRANT OK-KAY OK-
558 PM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND NORTHWESTERN
KAY COUNTIES UNTIL 630 PM CDT...
AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED APPROXIMATELY 20
MILES NORTH OF REDFROW...MOVING SOUTHEAST AT 35 MPH. THIS STORM COULD
AFFECT NORTHERN PORTIONS OF GRANT AND KAY COUNTY BY 620 PM.
HAZARDS INCLUDE...
WIND GUSTS OF 60 TO 70 55 MPH...
LARGE HAIL...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3699 9779 3699 9720 3670 9719 3665 9764
TIME...MOT...LOC 2250Z 331DEG 29KT 3713 9767
30
Thunderstorm Wind, Grant
- When
- July 22, 5:30 PM CST
- Where
- Grant County, Deer Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.810, -97.520
Shingles were blown off roofs and numerous tree limbs downed.
Hail, Grant
- When
- July 22, 6:05 PM CST
- Where
- Grant County, Deer Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.810, -97.520
Thunderstorm Wind, Woods
- When
- July 22, 8:50 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
Thunderstorm Wind, Woods
- When
- July 22, 9:05 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466361, 466362, 466363, 466364.